Alert archive / Kansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 129, NWS Wichita, KS

June 30, 2000Butler County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 30, 2000, 12:47 AM CDT for Butler County, Kansas. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 30, 2000, 12:47 AM CDT (05:47 UTC)
Expired
Jun 30, 2000, 1:45 AM CDT
In force
58 min
Issued by
NWS Wichita, KS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Butler County, KS

What was reported inside it

TimeReportWhereRemark
Jun 30, 12:50 AM CDTHail 0.75Andover, KS

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 5.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2000-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2000-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2094 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WUUS53 KICT 300550
SVRICT
KSC015-300645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1247 AM CDT FRI JUN 30 2000

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS

* UNTIL 145 AM CDT.

* AT 1247 AM CDT...A LAW ENFORCEMENT OFFICIAL REPORTED SEVERE
  THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF
  POTWIN TO 4 MILES SOUTHEAST OF MULVANE...OR ALONG A LINE EXTENDING
  FROM 10 MILES NORTHWEST OF EL DORADO TO 19 MILES SOUTHEAST OF      
  DOWNTOWN WICHITA...MOVING EAST AT 30 MPH. AT 1235 AM CDT...LAW
  ENFORCEMENT REPORTED QUARTER-SIZED HAIL AT 100TH AND GREENWICH ROAD
  INTERSECTION. AT 1243 AM CDT...KSN REPORTED 3/4 INCH HAIL ALSO AT
  HARRY AND WEBB ROADS IN EAST WICHITA.

* THE SEVERE THUNDERSTORMS WILL BE
  NEAR ROSE HILL AROUND 1250 AM CDT...
  NEAR AUGUSTA AROUND 100 AM CDT...
  NEAR DOUGLASS AROUND 105 AM CDT...
  NEAR LEON AROUND 120 AM CDT...
  NEAR LATHAM AROUND 140 AM CDT...

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  WINDS UP TO 60 MILES AN HOUR...

SEEK A STURDY SHELTER IMMEDIATELY

AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE
LIGHTNING IS IN THE AREA.

REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR BUTLER
COUNTY UNTIL 145 AM CDT.

LAT...LON 3809 9714 3750 9715 3748 9651 3808 9653

&

ES

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:57 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 29, 9:57 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
957 PM CDT THU JUN 29 2000

...UPDATED...
NMRS REPORTS OF WND AND VRY LRG HAIL CONT TO BE RECEIVED ACRS BARTON
COUNTY AS OF 0250Z. BOW ECHO CONTS TO PROPAGATE SSEWD ALG LO LVL MOIST
AXIS/SFC FNT FM GBD AREA TO WEST OF ICT. ALTHO LO LVL FLO WAS A BIT
WKR ACRS SCNTRL KS...THE NWLY FLO ALOFT AND STM MOTION HAS RESULTED IN
FAVORABLE STM RELATIVE INFLOW. RIGHT REAR QUAD OF UPR JET TO OUR E
ALSO LEADING TO FAVORABLE VERT MOTION/STM MAINTENANCE NEXT CPL OF
HOURS. XPCT SVR STMS TO CONT SSEWD MOVMT FLIRTING WITH WRN FLANK OF
THE CWA THRU MIDNIGHT.

NEXT CONCERN IS MESO SCALE WINDS WITH WAKE LOW DVLPMT. BEGINNING TO
GET REPORTS OF HIGH WINDS BHND LINE ACRS RSL COUNTY. MAY NEED TO ISSUE
HIGH WIND WARNING FOR PTNS OF CNTRL KS BFR MIDNIGHT.

COORD WITH THE SPC...WW WL LIKELY BE ISSUED FOR PTNS OF SCNTRL KS TO
THE W OF ICT SHORTLY.

UPDATED ZONES OUT AS SOON AS POSBL.

DARMOFAL

.ICT...NONE.

In the hours before

Special weather statement, Jun 29, 8:18 PM CDT, 4 hours 29 minutes before
KSZ032-033-047>053-O67>072-082-083-091>096-098>100-300135-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
818 PM CDT THU JUN 29 2000

THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR
SKYWARN SPOTTER NETWORK.

A SKYWARN OPERATOR IS MONITORING AREA NETWORKS.

THE PRIMARY SKYWARN FREQUENCY IS 146.82 MHZ.

 KED
Special weather statement, Jun 29, 11:36 PM CDT, 1 hour 11 minutes before
KSZ032-033-047-048-050-300455-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1136 PM CDT THU JUN 29 2000

...SEVERE WEATHER WATCH UPDATE...
SEVERE THUNDERSTORM WATCH NUMBER 516 HAS BEEN CANCELLED FOR
THE FOLLOWING COUNTIES IN CENTRAL KANSAS...

RUSSELL...LINCOLN...ELLSWORTH...BARTON AND RICE.

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:15 PM CDTSevere Thunderstorm WarningICTRussell60 min
Jun 29, 9:02 PM CDTSevere Thunderstorm WarningICTBarton58 min
Jun 29, 9:11 PM CDTSevere Thunderstorm WarningICTRussell49 min
Jun 29, 9:55 PM CDTSevere Thunderstorm WarningICTBarton50 min
Jun 29, 10:28 PM CDTSevere Thunderstorm WarningICTReno62 min
Jun 29, 10:38 PM CDTSevere Thunderstorm WarningICTRice67 min
Jun 29, 11:10 PM CDTSevere Thunderstorm WarningICTKingman65 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.